Alert archive / Georgia / River Flood Warnings in 2017

River Flood Warning 76, NWS Atlanta, GA

August 11, 2017Troup County, Georgia

NWS Atlanta, GA issued this river flood warning at Aug 11, 2017, 6:37 PM EDT for Troup County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Aug 11, 2017, 6:37 PM EDT (22:37 UTC)
Expired
Aug 12, 2017, 6:37 PM EDT
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Troup County, GA

The radar

The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow Jacket Creek at Hammett Road below Hogansville (YJCG1). The gauge peaked at 8.78 ft at Aug 11, 2017, 9:00 PM EDT.

actionminormoderate5101508/1108/1208/13
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02338840, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

928 
WGUS42 KFFC 112237
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
637 PM EDT Fri Aug 11 2017

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  YellowJacket Creek near Hogansville affecting Troup County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC285-121237-
/O.NEW.KFFC.FL.W.0076.170811T2237Z-000000T0000Z/
/YJCG1.1.ER.170811T2146Z.170811T2230Z.000000T0000Z.UU/
637 PM EDT Fri Aug 11 2017

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The YellowJacket Creek near Hogansville.
* From this evening until further notice.
* At 6PM Friday the stage was 8.3 feet...and rising.
* Flood stage is 8.0 feet.
* At 8.0 feet...Minor flooding begins of the marshy wetlands and 
  woods along the creek upstream and downstream from the stream gage 
  on the Hammett Road bridge.

&&

LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502


$$
1 follow-up statement
899 
WGUS82 KFFC 120833
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
433 AM EDT Sat Aug 12 2017

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  YellowJacket Creek near Hogansville affecting Troup County

 
GAC285-120903-
/O.CAN.KFFC.FL.W.0076.000000T0000Z-170812T0833Z/
/YJCG1.1.ER.170811T2146Z.170812T0130Z.170812T0652Z.UU/
433 AM EDT Sat Aug 12 2017

The Flood Warning is cancelled for
  The YellowJacket Creek near Hogansville.
* This takes effect immediately.
* At 3AM Saturday the stage was 7.9 feet...and 
  falling.
* Flood stage is 8.0 feet.
* The creek/river will continue to fall.
* At 8.0 feet...Minor flooding begins of the marshy wetlands and 
  woods along the creek upstream and downstream from the stream gage 
  on the Hammett Road bridge.
  

&&

LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 11, 3:08 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Aug 11, 3:08 PM EDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
308 PM EDT Fri Aug 11 2017

.SHORT TERM /Tonight through Saturday Night/...

Afternoon showers and thunderstorms are certainly more robust over
the far eastern CWA, but even still, thunderstorms are more isolated
in nature. Tropical air mass still in place, and as upper level wave
moves through the area Saturday, have kept pops above average, with
likely across the majority of the area Saturday afternoon. The
surface front is expected to move to stall over middle Georgia by
early Sunday.

At this time we have opted to cancel the Flash Flood Watch that had
previously been in effect through 2 AM Saturday. The currently
expected rainfall amounts are under 0.5" across the area. Early
convection over eastern Georgia has been producing 1 to 2 inches,
but the scattered showers developing over western Georgia this
afternoon have been lacking the same punch, producing only a quarter
inch or so per hour, if that. As the Flash Flood Watch was for a
large portion of NW Georgia, we have canceled it. The risk of flash
flooding based on the radar trends and the short term models is
isolated. We do, however, remain in a tropical air mass with PWs
near 2.0 inches. With no clear steering flow today, slow moving and
training storms can still drop a quick couple inches. While flash
flooding is not likely, please stay alert to changing conditions.

Have generally gone with a blend of model guidance for temperatures.
Although some clearing is possible tonight, expect mostly cloudy
conditions again Saturday and into Sunday.31

.LONG TERM /Sunday through Friday/...
No major changes to the long term. The CWA remains in a wet
pattern with mainly afternoon and evening showers and
thunderstorms through next weekend. Previous Long Term Discussion
follows...

17

LONG TERM /Saturday Night through Thursday/...
A wet pattern continues through much of the extended periods. The
upper level flow will remain out of the southwest with weak waves
moving through the flow across the forecast area, with weak
surface boundaries as well. A good short wave moves across the
area mid week. POPs will continue in the chance to likely range
during afternoon heating, although anticipate some breaks in the
showers and thunderstorms each day. The lack of upper level
dynamics will keep the chance for severe storms low, however
scattered strong to isolated severe storms with locally heavy
rainfall cannot be ruled out.

Guidance temperatures look on track with near normal lows for this
time of year. Given the abundance of moisture and expected cloud
cover afternoon highs should run just below normal through the
period.

Atwell

.AVIATION...
18Z Update...
Generally high MVFR to VFR across the area this afternoon. Expect
clouds to degrade to generally MVFR before sunrise, with patchy
IFR. Best TS chances will be through 20-22z, with just generally
VCSH appropriate through early evening. SW winds will shift to the
W-WSW by mid morning Saturday. Speeds will be light overnight,
then increase to 5-7kt after 14z. Have included a PROB30 for
18-22z Saturday for possible TSRA.

//ATL Confidence...18Z Update...
High confidence on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  90  71  87 /  60  60  30  60
Atlanta         71  88  72  87 /  40  60  30  60
Blairsville     68  83  65  83 /  50  60  30  50
Cartersville    71  89  70  89 /  40  60  30  60
Columbus        74  91  76  91 /  40  60  30  60
Gainesville     71  87  71  87 /  50  60  30  60
Macon           73  91  74  91 /  40  60  30  60
Rome            71  88  70  89 /  50  60  20  50
Peachtree City  71  89  72  89 /  40  60  30  60
Vidalia         74  92  76  91 /  30  60  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....17
AVIATION...31
Hazardous weather outlook, Aug 11, 4:42 AM EDT, 13 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
442 AM EDT Fri Aug 11 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
442 AM EDT Fri Aug 11 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated to scattered thunderstorms are expected. A few strong
storms are possible. The primary hazards will be gusty winds,
frequent lightning and very heavy rainfall. With soils at or
approaching saturation across much of north and central Georgia,
localized flooding is possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

There will be scattered TO NUMEROUS thunderstorms each day,
especially during the afternoon and evening hours. A few storms
could be strong with the main hazards being gusty winds, frequent
lightning and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested, but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Aug 11, 1:13 PM EDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
113 PM EDT FRI AUG 11 2017

GAZ027-036>038-049-050-111745-
Madison GA-Morgan GA-Oglethorpe GA-Clarke GA-Oconee GA-Greene GA-
113 PM EDT FRI AUG 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...MORGAN...OGLETHORPE...
CLARKE...OCONEE AND NORTHERN GREENE COUNTIES UNTIL 145 PM EDT...

At 112 PM EDT...a line of strong thunderstorms was along a line
extending from near Point Peter to Godfrey...and moving northeast at
25 mph.

  HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Madison, Greensboro, Watkinsville, Danielsville, Lexington, Athens,
Comer, Winterville, Crawford, Colbert, Bostwick, Arnoldsville, Ila,
Woodville, Carlton, Bishop, Maxeys, Hull, Buckhead and Whitehall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3391 8288 3379 8298 3375 8296 3346 8326
      3348 8329 3344 8353 3349 8362 3403 8340
      3404 8336 3405 8339 3426 8330 3424 8317
      3427 8311 3423 8308 3417 8310 3405 8299
      3401 8293 3399 8282 3396 8278
TIME...MOT...LOC 1712Z 230DEG 23KT 3401 8296 3348 8349

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 11, 1:40 PM EDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
140 PM EDT FRI AUG 11 2017

GAZ027-038-039-111815-
Wilkes GA-Madison GA-Oglethorpe GA-
140 PM EDT FRI AUG 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKES...MADISON AND
OGLETHORPE COUNTIES UNTIL 215 PM EDT...

At 139 PM EDT...a line of strong thunderstorms was along a line
extending from Bowman to near Norman to near Rayle...and moving
northeast at 20 mph.

  HAZARD...Heavy rain...winds up to 40 mph...and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Danielsville, Lexington, Comer, Colbert, Tignall, Carlton, Rayle,
Jacksons Crossroads, Mallorysville, Delhi, Norman, Smithonia, Floral
Hill, Paoli, Newtown, Danburg, Celeste, Philomath, Watson Mill Bridge
State Park and Vesta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3382 8263 3372 8294 3373 8295 3369 8301
      3371 8305 3370 8312 3388 8310 3413 8327
      3424 8309 3422 8308 3417 8310 3415 8306
      3405 8299 3403 8293 3401 8294 3398 8286
      3397 8278 3399 8272 3398 8265 3386 8260
TIME...MOT...LOC 1739Z 244DEG 26KT 3418 8305 3397 8285 3380 8294

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 11, 2:17 PM EDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
217 PM EDT FRI AUG 11 2017

GAZ039-051-062-111845-
Taliaferro GA-Wilkes GA-Warren GA-
217 PM EDT FRI AUG 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...WILKES AND
NORTHWESTERN WARREN COUNTIES UNTIL 245 PM EDT...

At 216 PM EDT...a line of strong thunderstorms was along a line
extending from Norman to Sharon...and moving northeast at 20 mph.

  HAZARD...Heavy rain...up to 40 mph wind...frequent cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Washington, Crawfordville, Tignall, Norwood, Sharon, Camak, Jacksons
Crossroads, Ficklin, Cadley, Mallorysville, Delhi, Lundberg, Norman,
Metasville, Floral Hill, Holliday Park, Aonia, Newtown, Barnett and
Danburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
      3364 8259 3363 8262 3362 8262 3361 8265
      3345 8259 3344 8290 3391 8288 3394 8285
      3395 8279 3397 8277 3399 8266 3386 8261
      3387 8257 3383 8260 3380 8258 3364 8248
TIME...MOT...LOC 1816Z 228DEG 18KT 3394 8280 3354 8278

WIND...40MPH
Special weather statement, Aug 11, 4:08 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
408 PM EDT FRI AUG 11 2017

GAZ097-109-112045-
Laurens GA-Dodge GA-
408 PM EDT FRI AUG 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS AND DODGE
COUNTIES UNTIL 445 PM EDT...

At 408 PM EDT...a strong thunderstorm was near Plainfield, or near
Eastman...moving southeast at 10 mph.

  HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Eastman, Chester, Cadwell, Chauncey, Jay Bird Springs, Gresston,
Plainfield, Godwinsville and Cedar Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3222 8331 3241 8318 3230 8286 3208 8300
      3203 8305
TIME...MOT...LOC 2008Z 294DEG 11KT 3226 8317

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 11, 6:29 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EDT FRI AUG 11 2017

GAZ025-035>038-047-049-050-112300-
Morgan GA-Jackson GA-Walton GA-Barrow GA-Oglethorpe GA-Clarke GA-
Oconee GA-Greene GA-
629 PM EDT FRI AUG 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORGAN...SOUTHERN
JACKSON...NORTHEASTERN WALTON...BARROW...OGLETHORPE...CLARKE...OCONEE
AND NORTHERN GREENE COUNTIES UNTIL 700 PM EDT...

At 628 PM EDT...a line of strong thunderstorms was along a line
extending from near Statham to near Woodville...and moving northeast
at 15 mph.

  HAZARD...Heavy rain...up to 40 mph wind...frequent cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Winder, Jefferson, Greensboro, Watkinsville, Lexington, Athens,
Statham, Arcade, Nicholson, Union Point, Winterville, Bogart,
Crawford, North High Shoals, Bethlehem, Bostwick, Arnoldsville,
Woodville, Good Hope and Maxeys.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3379 8298 3374 8295 3370 8299 3368 8298
      3368 8297 3354 8320 3390 8383 3393 8380
      3396 8382 3419 8361 3409 8337 3405 8339
      3401 8330 3400 8326 3401 8323 3400 8322
      3401 8320 3388 8291
TIME...MOT...LOC 2228Z 215DEG 13KT 3394 8362 3369 8307

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:23 PM EDTSpecial Weather StatementFFCMeriwether, Troup37 min
Aug 10, 8:29 PM EDTFlash Flood WarningFFCTroup6 hr
Aug 10, 8:53 PM EDTSpecial Weather StatementFFCPike52 min
Aug 10, 9:44 PM EDTSpecial Weather StatementFFCMeriwether46 min
Aug 10, 11:30 PM EDTFlash Flood WarningFFCMeriwether4 hr
Aug 11, 3:44 AM EDTFlash Flood WatchFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Clayton and 25 more11 hr
Aug 11, 1:13 PM EDTSpecial Weather StatementFFCClarke, Greene, Madison, Morgan, Oconee, Oglethorpe32 min
Aug 11, 1:40 PM EDTSpecial Weather StatementFFCMadison, Oglethorpe35 min
Aug 11, 2:17 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes28 min
Aug 11, 4:08 PM EDTSpecial Weather StatementFFCDodge37 min
Aug 11, 6:29 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Greene, Jackson, Oconee, Oglethorpe31 min
Aug 11, 7:10 PM EDTSpecial Weather StatementFFCClarke, Madison, Oconee, Oglethorpe, Walton35 min
Aug 11, 7:51 PM EDTAreal Flood WarningFFCClarke, Madison, Oconee, Oglethorpe6 hr

Nearby

River Flood Warnings in Georgia, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.